Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 122, NWS Sioux Falls, SD

July 2, 2011Brookings County, Moody County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Jul 2, 2011, 9:31 AM CDT for Brookings County, Moody County, South Dakota. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jul 2, 2011, 9:31 AM CDT (14:31 UTC)
Expired
Jul 5, 2011, 9:58 AM CDT
In force
3 days
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Brookings County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 68 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sioux River near Brookings (BRKS2).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
10.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06480000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 1, 3:35 PM CDT, 17 hours 56 minutes earlier.

Area forecast discussion, Jul 1, 3:35 PM CDT, 17 hours 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT FRI JUL 1 2011

.DISCUSSION...
EXPECT CONVECTIVE DEVELOPMENT TO CONTINUE INTO THE EARLY EVENING
HOURS...AS A PV ANOMALY SHIFTS ACROSS THE AREA AND INTERACTS WITH
LOW LEVEL CONVERGENCE ALONG THE COLD FRONT. EXPECT THE BULK OF THE
SEVERE WEATHER THREAT TO BE BETWEEN NOW AND AROUND 01Z...WHEN
MID LEVEL ASCENT AND INSTABILITY ARE MAXIMIZED.

HIGH PRESSURE WILL BUILD IN ON SATURDAY...AND BRING A MILD START
TO THE WEEKEND. HOWEVER...THE RESPITE FROM BENIGN WEATHER WILL BE
SHORT LIVED...AS THE NEXT PESKY SHORTWAVE IN THE QUASI ZONAL FLOW
REGIME ARRIVES ON SATURDAY NIGHT. AT THIS POINT...AREAS
ALONG/SOUTH OF INTERSTATE 90 WILL BE MORE SUSCEPTIBLE TO SHOWER
AND THUNDERSTORM ACTIVITY ON SATURDAY NIGHT AND EARLY SUNDAY.

HIGH TEMPERATURES REMAIN SEASONAL ON SUNDAY...WITH HIGHS IN THE
LOW TO MID 80S. A LLVL BOUNDARY BECOMES ESTABLISHED NEAR THE
FORECAST AREA ON SUNDAY ON THE PERIPHERY OF THE UPPER RIDGE.
COULD SEE AN ISOLATED STORM OR TWO ON SUNDAY ON THE EDGE OF THE
MID LEVEL CAP. A SLIGHTLY BETTER CHANCE OF RAIN WILL ARRIVE FROM MONDAY
NIGHT THROUGH THURSDAY NIGHT AS A MORE WELL DEFINED BOUNDARY
ARRIVES. TEMPERATURES APPEAR TO REMAIN RELATIVELY NEAR TO SEASONAL
NORMALS THROUGH THE END OF NEXT WEEK.

&&

.AVIATION...
THE BULK OF THE STRONGER THUNDERSTORMS SHOULD STAY TO THE
NORTH/EAST OF THE TAF SITES THROUGH THE REMAINDER OF THE AFTERNOON
AND EVENING. HOWEVER...WIND SHIFTS WITH THUNDERSTORM OUTFLOW AND
ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE UNTIL EARLY EVENING.
CONDITIONS SHOULD REMAIN MOSTLY VFR. AFTER THE CONVECTIVE ACTIVITY
WANES...SKIES ARE EXPECTED TO BECOME MOSTLY CLEAR TONIGHT AS
NORTHWEST WINDS DIMINISH TO AROUND 5 KTS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.
&&
Hazardous weather outlook, Jul 1, 10:42 AM CDT, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1042 AM CDT FRI JUL 01 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1042 AM CDT FRI JUL 01 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL BECOME POSSIBLE THROUGHOUT
THE DAY. A BROKEN LINE OF THUNDERSTORMS WILL PRODUCE ISOLATED
SEVERE THUNDERSTORMS IN CENTRAL SOUTH DAKOTA THROUGH EARLY
AFTERNOON WITH THE MAIN THREATS WIND GUSTS TO 60 MPH AND HAIL TO
THE SIZE OF QUARTERS. BY MID AFTERNOON STRONGER THUNDERSTORMS
WILL BE POSSIBLE EAST OF THE JAMES RIVER VALLEY WHERE HAIL TO THE
SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE. THE
MAIN THREAT SHOULD OCCUR BEFORE 800 PM CDT.

FLOODING...
THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER NOTICE.
ELSEWHERE...PARTS OF THE BIG SIOUX...LITTLE SIOUX...AND DES
MOINES RIVERS REMAIN IN FLOOD. BUT MANY PORTIONS OF THESE RIVERS
WILL FALL BELOW FLOOD STAGE THIS WEEKEND AND NEXT WEEK IF NO
HEAVY RAIN IS RECEIVED.

RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO
MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS
BETWEEN CHAMBERLAIN AND SIOUX CITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA SATURDAY NIGHT
AND SUNDAY MORNING BUT THESE THUNDERSTORMS ARE NOT EXPECTED TO
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 100 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.